• Previous Article
    Inverse scattering problem for quasi-linear perturbation of the biharmonic operator on the line
  • IPI Home
  • This Issue
  • Next Article
    Nonconvex TGV regularization model for multiplicative noise removal with spatially varying parameters
February  2019, 13(1): 149-157. doi: 10.3934/ipi.2019008

Note on Calderón's inverse problem for measurable conductivities

Department of Mathematics, University of Genoa, Via Dodecaneso 35, 16146 Genova, Italy

Received  February 2018 Revised  June 2018 Published  December 2018

The unique determination of a measurable conductivity from the Dirichlet-to-Neumann map of the equation ${\rm{div}} (σ \nabla u) = 0$ is the subject of this note. A new strategy, based on Clifford algebras and a higher dimensional analogue of the Beltrami equation, is here proposed. This represents a possible first step for a proof of uniqueness for the Calderón problem in three and higher dimensions in the $L^\infty$ case.

Citation: Matteo Santacesaria. Note on Calderón's inverse problem for measurable conductivities. Inverse Problems & Imaging, 2019, 13 (1) : 149-157. doi: 10.3934/ipi.2019008
References:
[1]

G. Alessandrini, Stable determination of conductivity by boundary measurements, Applicable Analysis, 27 (1988), 153-172.  doi: 10.1080/00036818808839730.  Google Scholar

[2]

G. Alessandrini and R. Magnanini, Elliptic equations in divergence form, geometric critical points of solutions, and Stekloff eigenfunctions, SIAM Journal on Mathematical Analysis, 25 (1994), 1259-1268.  doi: 10.1137/S0036141093249080.  Google Scholar

[3]

K. AstalaM. Lassas and L. Päivärinta, The borderlines of the invisibility and visibility for Calderón's inverse problem, Anal. PDE, 9 (2016), 43-98.  doi: 10.2140/apde.2016.9.43.  Google Scholar

[4]

K. Astala and L. Päivärinta, Calderón's inverse conductivity problem in the plane, Annals of Mathematics, 163 (2006), 265-299.  doi: 10.4007/annals.2006.163.265.  Google Scholar

[5]

M. I. Belishev and A. F. Vakulenko, On algebras of harmonic quaternion fields in $\mathbb{R}^3$, arXiv preprint, arXiv: 1710.00577, 2017. Google Scholar

[6]

M. I. Belishev, On algebras of three-dimensional quaternion harmonic fields, Journal of Mathematical Sciences, 226 (2017), 701-710.  doi: 10.1007/s10958-017-3559-1.  Google Scholar

[7]

M. I. Belishev, Some remarks on the impedance tomography problem for 3d-manifolds, Cubo, 7 (2005), 43-55.   Google Scholar

[8]

L. Bers and L. Nirenberg, On a representation theorem for linear elliptic systems with discontinuous coefficients and its applications, Convegno Internazionale sulle Equazioni Lineari alle Derivate Parziali, Trieste, 1954. Google Scholar

[9]

F. Brackx, R. Delanghe and F. Sommen, Clifford Analysis, vol. 76, Pitman Books Limited, 1982.  Google Scholar

[10]

R. M. Brown and R. H. Torres, Uniqueness in the inverse conductivity problem for conductivities with 3/2 derivatives in Lp, p > 2n, The Journal of Fourier Analysis and Applications, 9 (2003), 563-574.  doi: 10.1007/s00041-003-0902-3.  Google Scholar

[11]

A. Calderón, On an inverse boundary value problem,, Seminar on Numerical Analysis and its Applications to Continuum Physics (Soc. Brasil. Mat., Rio de Janeiro), (1980), 65-73.   Google Scholar

[12]

P. Caro and K. M. Rogers, Global uniqueness for the Calderón problem with Lipschitz conductivities, in Forum of Mathematics, Pi, 4 (2016), e2, 28pp. doi: 10.1017/fmp.2015.9.  Google Scholar

[13]

B. B. Delgado and R. M. Porter, General solution of the inhomogeneous div-curl system and consequences, Advances in Applied Clifford Algebras, 27 (2017), 3015-3037.  doi: 10.1007/s00006-017-0805-z.  Google Scholar

[14]

B. B. Delgado and R. M. Porter, Hilbert transform for the three-dimensional vekua equation, arXiv preprint, arXiv: 1803.03293, 2018. Google Scholar

[15]

L. D. Faddeev, Increasing solutions of the Schrödinger equation, Soviet Physics Doklady, 10 (1966), 1033-1035.   Google Scholar

[16]

K. Gürlebeck and W. Sprößig, Quaternionic analysis and elliptic boundary value problems, Int. Series of Numerical Mathematics, 89. Google Scholar

[17]

B. Haberman, Uniqueness in Calderón problem for conductivities with unbounded gradient, Communications in Mathematical Physics, 340 (2015), 639-659.  doi: 10.1007/s00220-015-2460-3.  Google Scholar

[18]

C. LiA. G. McIntosh and T. Qian, Clifford algebras, Fourier transforms and singular convolution operators on Lipschitz surfaces, Revista Matematica Iberoamericana, 10 (1994), 665-721.  doi: 10.4171/RMI/164.  Google Scholar

[19]

A. I. Nachman, Global uniqueness for a two-dimensional inverse boundary value problem, Annals of Mathematics, 143 (1996), 71-96.  doi: 10.2307/2118653.  Google Scholar

[20]

J. Sylvester and G. Uhlmann, A global uniqueness theorem for an inverse boundary value problem, Annals of Mathematics, 125 (1987), 153-169.  doi: 10.2307/1971291.  Google Scholar

[21]

V. I. Vekua, Generalized Analytic Functions, Pergamon Press London, 1962.  Google Scholar

show all references

References:
[1]

G. Alessandrini, Stable determination of conductivity by boundary measurements, Applicable Analysis, 27 (1988), 153-172.  doi: 10.1080/00036818808839730.  Google Scholar

[2]

G. Alessandrini and R. Magnanini, Elliptic equations in divergence form, geometric critical points of solutions, and Stekloff eigenfunctions, SIAM Journal on Mathematical Analysis, 25 (1994), 1259-1268.  doi: 10.1137/S0036141093249080.  Google Scholar

[3]

K. AstalaM. Lassas and L. Päivärinta, The borderlines of the invisibility and visibility for Calderón's inverse problem, Anal. PDE, 9 (2016), 43-98.  doi: 10.2140/apde.2016.9.43.  Google Scholar

[4]

K. Astala and L. Päivärinta, Calderón's inverse conductivity problem in the plane, Annals of Mathematics, 163 (2006), 265-299.  doi: 10.4007/annals.2006.163.265.  Google Scholar

[5]

M. I. Belishev and A. F. Vakulenko, On algebras of harmonic quaternion fields in $\mathbb{R}^3$, arXiv preprint, arXiv: 1710.00577, 2017. Google Scholar

[6]

M. I. Belishev, On algebras of three-dimensional quaternion harmonic fields, Journal of Mathematical Sciences, 226 (2017), 701-710.  doi: 10.1007/s10958-017-3559-1.  Google Scholar

[7]

M. I. Belishev, Some remarks on the impedance tomography problem for 3d-manifolds, Cubo, 7 (2005), 43-55.   Google Scholar

[8]

L. Bers and L. Nirenberg, On a representation theorem for linear elliptic systems with discontinuous coefficients and its applications, Convegno Internazionale sulle Equazioni Lineari alle Derivate Parziali, Trieste, 1954. Google Scholar

[9]

F. Brackx, R. Delanghe and F. Sommen, Clifford Analysis, vol. 76, Pitman Books Limited, 1982.  Google Scholar

[10]

R. M. Brown and R. H. Torres, Uniqueness in the inverse conductivity problem for conductivities with 3/2 derivatives in Lp, p > 2n, The Journal of Fourier Analysis and Applications, 9 (2003), 563-574.  doi: 10.1007/s00041-003-0902-3.  Google Scholar

[11]

A. Calderón, On an inverse boundary value problem,, Seminar on Numerical Analysis and its Applications to Continuum Physics (Soc. Brasil. Mat., Rio de Janeiro), (1980), 65-73.   Google Scholar

[12]

P. Caro and K. M. Rogers, Global uniqueness for the Calderón problem with Lipschitz conductivities, in Forum of Mathematics, Pi, 4 (2016), e2, 28pp. doi: 10.1017/fmp.2015.9.  Google Scholar

[13]

B. B. Delgado and R. M. Porter, General solution of the inhomogeneous div-curl system and consequences, Advances in Applied Clifford Algebras, 27 (2017), 3015-3037.  doi: 10.1007/s00006-017-0805-z.  Google Scholar

[14]

B. B. Delgado and R. M. Porter, Hilbert transform for the three-dimensional vekua equation, arXiv preprint, arXiv: 1803.03293, 2018. Google Scholar

[15]

L. D. Faddeev, Increasing solutions of the Schrödinger equation, Soviet Physics Doklady, 10 (1966), 1033-1035.   Google Scholar

[16]

K. Gürlebeck and W. Sprößig, Quaternionic analysis and elliptic boundary value problems, Int. Series of Numerical Mathematics, 89. Google Scholar

[17]

B. Haberman, Uniqueness in Calderón problem for conductivities with unbounded gradient, Communications in Mathematical Physics, 340 (2015), 639-659.  doi: 10.1007/s00220-015-2460-3.  Google Scholar

[18]

C. LiA. G. McIntosh and T. Qian, Clifford algebras, Fourier transforms and singular convolution operators on Lipschitz surfaces, Revista Matematica Iberoamericana, 10 (1994), 665-721.  doi: 10.4171/RMI/164.  Google Scholar

[19]

A. I. Nachman, Global uniqueness for a two-dimensional inverse boundary value problem, Annals of Mathematics, 143 (1996), 71-96.  doi: 10.2307/2118653.  Google Scholar

[20]

J. Sylvester and G. Uhlmann, A global uniqueness theorem for an inverse boundary value problem, Annals of Mathematics, 125 (1987), 153-169.  doi: 10.2307/1971291.  Google Scholar

[21]

V. I. Vekua, Generalized Analytic Functions, Pergamon Press London, 1962.  Google Scholar

[1]

Min Chen, Olivier Goubet, Shenghao Li. Mathematical analysis of bump to bucket problem. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5567-5580. doi: 10.3934/cpaa.2020251

[2]

Qingfang Wang, Hua Yang. Solutions of nonlocal problem with critical exponent. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5591-5608. doi: 10.3934/cpaa.2020253

[3]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[4]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[5]

Cheng He, Changzheng Qu. Global weak solutions for the two-component Novikov equation. Electronic Research Archive, 2020, 28 (4) : 1545-1562. doi: 10.3934/era.2020081

[6]

Hirokazu Ninomiya. Entire solutions of the Allen–Cahn–Nagumo equation in a multi-dimensional space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 395-412. doi: 10.3934/dcds.2020364

[7]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020454

[8]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020448

[9]

Mehdi Badsi. Collisional sheath solutions of a bi-species Vlasov-Poisson-Boltzmann boundary value problem. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020052

[10]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020276

[11]

Yongxiu Shi, Haitao Wan. Refined asymptotic behavior and uniqueness of large solutions to a quasilinear elliptic equation in a borderline case. Electronic Research Archive, , () : -. doi: 10.3934/era.2020119

[12]

Weisong Dong, Chang Li. Second order estimates for complex Hessian equations on Hermitian manifolds. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020377

[13]

Bernard Bonnard, Jérémy Rouot. Geometric optimal techniques to control the muscular force response to functional electrical stimulation using a non-isometric force-fatigue model. Journal of Geometric Mechanics, 2020  doi: 10.3934/jgm.2020032

[14]

Susmita Sadhu. Complex oscillatory patterns near singular Hopf bifurcation in a two-timescale ecosystem. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020342

[15]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[16]

Laurence Cherfils, Stefania Gatti, Alain Miranville, Rémy Guillevin. Analysis of a model for tumor growth and lactate exchanges in a glioma. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020457

[17]

Vieri Benci, Sunra Mosconi, Marco Squassina. Preface: Applications of mathematical analysis to problems in theoretical physics. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020446

[18]

Yining Cao, Chuck Jia, Roger Temam, Joseph Tribbia. Mathematical analysis of a cloud resolving model including the ice microphysics. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 131-167. doi: 10.3934/dcds.2020219

[19]

Xin Guo, Lei Shi. Preface of the special issue on analysis in data science: Methods and applications. Mathematical Foundations of Computing, 2020, 3 (4) : i-ii. doi: 10.3934/mfc.2020026

[20]

Marco Ghimenti, Anna Maria Micheletti. Compactness results for linearly perturbed Yamabe problem on manifolds with boundary. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020453

2019 Impact Factor: 1.373

Metrics

  • PDF downloads (128)
  • HTML views (191)
  • Cited by (1)

Other articles
by authors

[Back to Top]